Alert archive / Utah / Flash Flood Warnings in 2001

Flash Flood Warning 11, NWS Salt Lake City, UT

July 8, 2001Juab County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 8, 2001, 7:17 PM MDT for Juab County, Utah. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 8, 2001, 7:17 PM MDT (01:17 UTC)
Expired
Jul 8, 2001, 8:15 PM MDT
In force
58 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Juab County, UT

The radar

The Salt Lake City radar (KMTX), 212 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 1.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2001-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2001-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2201 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 090119 CCA
FFWSLC

UTC023-090215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
717 PM MDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN JUAB COUNTY IN UTAH

* UNTIL 815 PM MDT

* AT 707 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER AND NEAR THE DEEP CREEK MOUNTAINS IN WESTERN JUAB COUNTY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS 
AND STREAMS.  THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES 
IN STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH.

TO REPORT ySEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SALT LAKE CITY.

LAT...LON 3956 11402 3956 11364 3989 11360 3989 11402

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:01 PM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jul 8, 3:01 PM MDT, 4 hours 16 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
301 PM MDT SUN JUL 8 2001

SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL BRING SHOWERS AND
THUNDERSTORMS TO MUCH OF UTAH THROUGH THE EARLY PART OF THIS WEEK.
DRIER AIR WILL MOVE INTO THE GREAT BASIN LATE IN THE WEEK.

DISCUSSION...INTENSE WET THUNDERSTORMS DEVELOPED TODAY OVER NORTHERN
UTAH.  CELLS OVER THE STANSBURY AND OQUIRRH MOUNTAIN ENHANCED BY LAKE
BREEZE CONVERGENCE GENERATED HEAVY RAINFALL WITH FLASH FLOODING
REPORTED IN THE TOOELE VALLEY. HEAVY RAIN HAS DECREASED BUT
SCATTERED STORMS PERSIST. SOUTH IS QUIET SO FAR TODAY. THAT MAY
CHANGE LATE TONIGHT AS UPPER LEVEL FRONT OVER THE GULF OF CALIFORNIA
APPROACHES.

NEW 18Z ETA LOOKS VERY INTERESTING FOR MONDAY AFTERNOON AND NIGHT.
MODEL NOW DEEPENS THE TROUGH COMING UP FROM THE SOUTHWEST INTO A 500
MB LOW AS IT MOVES NORTH ALONG THE NEVADA BORDER MONDAY AFTERNOON
AND NIGHT. HEAVY RAINS POSSIBLE...ESPECIALLY FOR THE WESTERN
PORTIONS.

DRYING TREND LATER IN THE WEEK LOOKS ON TRACK. NO CHANGES TO THE
EXTENDED AT THIS TIME.

SLC 4663 CDC 3643  GIBSON

.SLC...NONE.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:22 PM MDTFlash Flood WarningSLCJuab, Sanpete38 min
Jul 8, 10:33 PM MDTFlash Flood WarningSLCPiute42 min
Jul 9, 5:45 PM MDTFlash Flood WarningSLCIron105 min

Nearby

Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.